Funnel Cloud, El Paso
- When
- May 27, 12:10 PM MST to 12:15 PM MST
- Where
- El Paso County, 5 mi NE of Peyton
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 27, 2:00 AM MST, 10 hours 10 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 300 AM MDT SUN MAY 27 2001 MAIN CONCERN IS PRECIP CHANCES THROUGH THE PERIOD. SHOWERS REDEVELOPING OVER SOUTHEAST ZONES EARLY THIS AM. EXPECT THEY WILL DECREASE THIS MORNING AND REFIRE DURING THE AFTERNOON. UPPER LOW OVER GREAT LAKES REGION SLOWLY DRIFTING EAST THROUGH THE PERIOD. WEAK UPPER RIDGE OVER SOUTHWEST US HAS MOVED TO THE ROCKY MOUNTAINS WITH EAST PAC SYSTEMS...ONE NORTH APPROACHING BRITISH COLUMBIA...AND ONE SOUTH APPROACHING SRN CALIF. RIDGE OVER ROCKIES REMAINS DIRTY WITH SHORT WAVES RIPPLING THROUGH IT PROVIDING COMPLEXITY TO THE FORECAST PACKAGE. SUNDAY:DIV Q CENTER MOVES TO CO/KS BORDER WHERE SFC BOUNDARY AND HIGHER DEWPOINTS WAIT TO PROVIDE FOCUS MECHANISM FOR STRONG STORMS. LEE SIDE SFC LOW FORMS OVER SE COLO THEN DEEPENS OVER NE NM. BEST CAPE FORECAST ALONG AND EAST OF BOUNDARY AND IS EAST OF COLO BORDER BY 21Z. STILL THREAT REMAINS FOR THUNDERSTORMS OVER SOUTHEAST ZONES AND SLGT RISK AREA BY SPC WORTH CONSIDERING. EXPECT STORMS TO DEVELOP IN NE COLO THEN PROPAGATE TO THE SOUTHEAST. WILL BOOSTPOPS FOR EXTREMEEAST ZONES AND MENTION SVR POTENTIAL IN 78>81. SUNDAY NIGHT/MONDAY:ANOTHER INTERESTING 24 HOURS. SHORTWAVE CROSSING UPPER RIDGE DRAGS DOWN A WEAK SURGE THAT WILL RETURN THE UPSLOPE FLOW AND LOW LEVEL MOISTURE. THIS COULD PROVIDE OPPORTUNITY FOR PRECIP OVERNIGHT AND EARLY MONDAY EAST OF MOUNTAINS SO WILL WORD ZONES ACCORDINGLY. BY AFTERNOON SW US SHORTWAVE MOVES CLOSER WITH DIVQ MAX AT 4-CORNERS. ETA AND AVN DIFFER WITH STRENGTH OF SHORTWAVE BUT RESULT IS SAME....SCATTERED THUNDERSTORMS. TUESDAY/WEDNESDAY: STILL DEALING WITH SW US SHORTWAVE AND CURRENT POP WORDING SEEMS OKAY AS ANOTHER WEAK SURGE IS DRAGGED ACROSS CWFA. SHORTWAVE IS KEPT FARTHER SOUTH AS DEEP SYSTEM TRAVELS ACROSS NORTHERN US. EACH RUN HAS THE NORTHERN SYS STRONGER AND THE SOUTHERN SYSTEM FARTHER SOUTH. THURSDAY THROUGH SATURDAY: AVN/MRF HAS ADJUSTED LOW POSITION FARTHER NORTH TO NEAR WINNIPEG AND HAS WELL DEFINED UPPER TROF DOWN TO OKLAHOMA. MRF AND NOGAPS THEN DRIVE THE LOW TO CHICAGO WITH 700MB TEMPS COOLING THROUGH FRIDAY. EUROPEAN IS FARTHER NORTH AND WEAKER WITH SYSTEM. WARM RIDGE BUILDS IN SATURDAY. WILL BRING THURSDAY INTO THE WED FORECAST SUGGESTING CHC POPS BUT WILL LEAVE FRI/SAT DRY. NOT SURE WHAT TO DO WITH TEMPS WITH COOLING INDICATED IN GRAPHIC BUT NOT INDICATED IN GUIDANCE. WILL LEAVE CURRENT TEMP FORECAST ALONE. .PUB...NONE. FORTUNE
COZ058>081-271900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1145 AM MDT SUN MAY 27 2001 ...THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 200 PM FOR A FEW SEVERE THUNDERSTORMS OVER THE SOUTHEAST COLORADO PLAINS... THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AROUND MIDDAY...AND WILL MOVE TO THE EAST AND SOUTHEAST ACROSS THE SOUTHEAST COLORADO PLAINS. ALL OF THE SOUTHEAST PLAINS HAS THE POSSIBILITY OF SEVERE THUNDERSTORMS TODAY...MAINLY AFTER 200 PM. HOWEVER THE GREATEST SEVERE WEATHER THREAT WILL BE OVER KIOWA...PROWERS AND BACA COUNTIES. THE MAIN THREAT FROM SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT...ESPECIALLY IN AREAS CLOSE TO THE KANSAS BORDER. IF YOU ARE PLANNING OUTDOOR ACTIVITIES OVER SOUTHEAST COLORADO TODAY OR THIS EVENING...YOU SHOULD TAKE ALONG A NOAA WEATHER RADIO TO ENSURE THAT YOU GET THE LATEST WEATHER INFORMATION...INCLUDING WATCHES AND WARNINGS IF ANY ARE ISSUED. A SEVERE THUNDERSTORM IS ONE THAT PRODUCES HAIL WITH A DIAMETER OF THREE QUARTER INCH OR LARGER...OR WINDS IN EXCESS OF 58 MPH. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT WHO WILL RELAY THE REPORTS TO THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 51 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250430.